Format

Send to

Choose Destination
Pediatr Emerg Care. 2006 Dec;22(12):782-5.

Pharmacologic treatment of acute pediatric methamphetamine toxicity.

Author information

1
Department of Medical Toxicology, Banner Good Samaritan Medical Center, Phoenix, AZ 85006-2502, USA. michelle.ruha@bannerhealth.com

Abstract

OBJECTIVE:

To report our experience with the use of benzodiazepines and haloperidol for sedation of pediatric patients with acute methamphetamine poisoning.

METHODS:

We performed a retrospective chart review of 18 pediatric patients who were admitted to an intensive care unit for methamphetamine toxicity from January 1997 to October 2004 and treated with benzodiazepines or haloperidol. Clinical features, dose of drug received, and laboratory test results were noted. Adverse effects from the use of haloperidol such as prolonged QTc, dystonic reactions, and torsades de pointes were recorded.

RESULTS:

Eighteen patients received a benzodiazepine, the dose of which varied depending on the agent used. Twelve patients also received parenteral haloperidol. No complications developed from the use of either haloperidol or benzodiazepines.

CONCLUSIONS:

In this case series of pediatric patients poisoned with methamphetamine, parenteral benzodiazepines and haloperidol were used to control agitation. No serious adverse effects were observed from the use of these agents.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center